Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 194, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2001, 5:27 PM EDT for Jasper County, Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 14, 2001, 6:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jasper County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:35 PM EDT | Thunderstorm Wind | Monticello, GA | The Jasper County 911 center reported that three trees were blown down. |
| Jun 14, 5:35 PM EDT | Hail 0.75 | Monticello, GA | The Jasper County 911 center relayed a report of dime size hail at the Monticello Police Station. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 142127
SVRATL
GAC159-142200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MONTICELLO...MOVING SOUTH AT 10 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHADY DALE
AND MONTICELLO.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3330 8354 3339 8356 3344 8363 3341 8379
3314 8376 3318 8354What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:05 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 14, 4:05 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT THU JUN 14 2001 TWO PRIMARY AREAS OF CONVECTION HAVE DEVELOPED TODAY IN THE UNSTABLE AIR MASS OVER THE STATE. ONE IN THE EASTERN PORTION APPEARS TO BE OUTER CONVERGENCE BAND ASSOCIATED WITH REMNANTS OF ALLISON. THE OTHER APPEARS TO BE AN ENHANCED SEA BREEZE FRONT MOVING INLAND THROUGH SOUTHERN PORTIONS ALABAMA AND GEORGIA. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OTHER PARTS CWA REST OF AFTERNOON AND EVENING WITH THE UNSTABLE AIR. HOWEVER MOST SHOULD BE ON THE WANE AFTER 9 PM. FRIDAY SHOULD START OUT MUCH LIKE TODAY. APPROACH OF FRONT FROM NORTHWEST AND CONTINUE UNSTABLE AIR MASS OVER AREA SHOULD ASSURE CWA OF MORE SCATTERED AFTERNOON THUNDERSTORMS WITH A CONTINUATION IN FRIDAY NIGHT AS FRONT MOVES INTO STATE. ON SATURDAY THINK ANY CHANCE OF PCPN WILL BE PUSHED TO CENTRAL GEORGIA AS DRIER AIR FILTERS INTO NORTH BEHIND FRONT. DO NOT EXPECT ANY SIGNIFICANT COOLING FOR HIGH TEMPS BUT NIGHTTIME LOWS MIGHT BE A FEW DEGREES COOLER DUE TO DRIER AIR FCSTID = 38 ATL 71 87 69 87 / 20 50 40 10 AHN 69 89 69 89 / 20 40 40 10 GVL 67 87 67 87 / 20 40 40 10 RMG 69 88 67 88 / 20 50 30 10 CSG 72 93 71 92 / 30 40 30 20 MCN 71 92 71 92 / 20 40 30 20 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC
In the hours before
Special weather statement, Jun 14, 1:00 PM EDT, 4 hours 27 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-089>09 8-102>113-141530- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EDT THU JUN 14 2001 ...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TODAY... .SYNOPSIS... REMNANTS OF TROPICAL STORM ALLISON WILL CONTINUE TO MEANDER ACROSS THE CAROLINAS TODAY. .PRIMARY HAZARD... SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA ARE EXPECTED THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER FREQUENT LIGHTNING SMALL HAIL AND LOCALLY HEAVY RAIN ARE POSSIBLE. .DISCUSSION... RESIDUAL MOISTURE ASSOCIATED WITH ALLISON...COMBINED WITH AFTERNOON HEATING WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. BRIEF PERIODS HEAVY RAIN ARE ALSO POSSIBLE. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC. @RUKWBCe3KDENWWUS82 KFFC 141651 SPSATL GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-089>09 8-102>113-142230- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EDT THU JUN 14 2001 ...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TODAY... .SYNOPSIS... REMNANTS OF TROPICAL STORM ALLISON WILL CONTINUE TO MEANDER ACROSS THE CAROLINAS TODAY. .PRIMARY HAZARD... SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA ARE EXPECTED THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER FREQUENT LIGHTNING SMALL HAIL AND LOCALLY HEAVY RAIN ARE POSSIBLE. .DISCUSSION... RESIDUAL MOISTURE ASSOCIATED WITH ALLISON...COMBINED WITH AFTERNOON HEATING WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. BRIEF PERIODS HEAVY RAIN ARE ALSO POSSIBLE. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
Special weather statement, Jun 14, 4:20 PM EDT, 1 hour 7 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-142300- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT THU JUN 14 2001 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING OVER EAST GEORGIA... .SYNOPSIS... REMNANTS OF TROPICAL STORM ALLISON WILL CONTINUE TO MEANDER ACROSS THE CAROLINAS TODAY. WARM UNSTABLE AIR WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARD... SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA ARE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED PULSE TYPE SEVERE THUNDERSTORMS COULD DEVELOP THROUGH 8 PM MAINLY EAST OF A LINE FROM MONROE TO MACON TO SWAINSBORO. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH. SOME LOCALIZED FLOODING IS ALSO POSSIBLE AS THIS AREA HAS SEEN VERY HEAVY RAIN THE PAST COUPLE OF DAYS. ELSEWHERE ACROSS NORTH AND CENTRAL GEORGIA GENERAL THUNDERSTORMS ARE EXPECTED WITH THE PRIMARY THREAT BEING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .DISCUSSION... RESIDUAL MOISTURE ASSOCIATED WITH ALLISON...COMBINED WITH AFTERNOON HEATING WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. THE MOST UNSTABLE AIR IS IN EASTERN GEORGIA NEAR THE SOUTH CAROLINA BORDER. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTlICIPATED THROUGH TONIGHT. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:56 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 34 min |
| Jun 14, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 40 min |
| Jun 14, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 23 min |
| Jun 14, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 25 min |
| Jun 14, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 39 min |
| Jun 14, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry | 37 min |
| Jun 14, 6:21 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 39 min |
| Jun 14, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 40 min |
| Jun 14, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Wilkinson | 35 min |
| Jun 14, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.